MAUDE Adverse Event Report: COOK INC ADVANCE 35 LP LOW PROFILE BALLOON CATHETER; LIT CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

COOK INC ADVANCE 35 LP LOW PROFILE BALLOON CATHETER; LIT CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number G35532
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/23/2023
Type of Reportable Event Malfunction
Event or Problem Description
As reported, during an angiogram of the leg, an advance 35 lp low profile balloon catheter became stuck and subsequently separated after removal from the patient.Access was obtained in the right common femoral artery and a contralateral approach was used to target a 60%-70% occluded lesion in the left mid-superficial femoral artery (sfa).The anatomy was tortuous and resistance was reported upon advancement of both the balloon catheter and a cook sheath over another manufacturer's 0.035-inch wire guide; however, the devices were able to reach the target lesion.The balloon was inflated to ten atmospheres, using an unknown inflation device, two times for approximately three-to-five seconds each time.No issues were noted during inflation.Once deflated, the balloon was allowed to return to ambient pressure and negative pressure was maintained; however, a counter-clockwise rotation of the device was not conducted upon withdrawal.Upon removal of the balloon, it became stuck on the wire, within the sheath.The physician pulled a "little more" and the wire, balloon catheter, and sheath were removed from the patient, losing access.After removal from the patient, the balloon catheter separated at both the "port" and tip.The physician then cut the wire to remove the balloon and sheath from the wire.Because the balloon had been used successfully, no additional devices were required.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Additional/corrected information: b1, b5, d9, h1 b1, h1: the user was forcefully trying to remove the balloon from the sheath, both of which had already been removed from the patient, when the balloon catheter separated at the tip and hub.Per a search of risk documentation and previous complaint data, there is no evidence to suggest that this device failure would be likely to cause or contribute to a death or a serious injury if the failure were to recur.Furthermore, there is no evidence that the device caused or contributed to a serious injury, as no life-threatening or permanently impairing injury was alleged, nor was intervention taken as a result of the device failure which would be required to prevent permanent impairment or damage to the patient.As such, the event is not reportable under fda 21 cfr part 803 as it does not meet the criteria for a death, serious injury, or reportable product malfunction.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information was received 25apr2023.The separation of the balloon catheter's tip and hub occurred after the device had been completely removed from the patient, when the physician was forcefully attempting to pull the balloon from the sheath, which had also already been removed from the patient.

Brand Name
ADVANCE 35 LP LOW PROFILE BALLOON CATHETER
Common Device Name
LIT CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key16326688
Report Number1820334-2023-00114
Device Sequence Number15414807
Product Code LIT
UDI-Device Identifier10827002355320
UDI-Public(01)10827002355320(17)240111(10)13679036
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K132020
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/22/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/11/2024
Device Model NumberG35532
Device Catalogue NumberPTA5-35-135-5-20.0
Device Lot Number13679036
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/23/2023
Supplement Date Received by Manufacturer04/25/2023
Initial Report FDA Received Date02/08/2023
Supplement Report FDA Received Date05/22/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/11/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
G44154-KCFW-6.0-18/38-45-RB-ANL0-HC LOT 15140349; TERUMO ADVANTAGE GLIDEWIRE 0.035
Patient Age84 YR
Patient SexMale